MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536580
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix¿ pancreatic stent was used in a stenting procedure in pancreatic duct performed on (b)(6) 2017.According to the complainant, during preparation, outside the patient, it was noticed that the advanix¿ pancreatic stent was bent when flush was performed.The procedure was successfully completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "no problem".
 
Additional Manufacturer Narrative
A visual evaluation of the returned device found that the stent was kinked from approximately at 4 cm from the proximal end of the stent.No other issues were observed in the stent.Based on the event description, the issue was identified during preparation and outside the patient.Most likely the stent was kinked due to some handling aspect of the device possibly during preparation or storing.Handling manipulation of the device during preparation can lead to kinks in the stent.Therefore, ¿handling damage¿ is selected for the most probable cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
ADVANIX¿ PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6296622
Report Number3005099803-2017-00200
Device Sequence Number13571738
Product Code FGE
UDI-Device Identifier08714729857525
UDI-Public(01)08714729857525(17)20170731(10)18763132
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/31/2017
Device Model NumberM00536580
Device Catalogue Number3658
Device Lot Number18763132
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/12/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/02/2017
Supplement Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1